MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX122505
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device component is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / l13093) was used but it became stuck in the carnelian® marvel® non-taper microcatheter (tokai medical products) and became unraveled.The microcatheter was retracted slowly and the coil was removed and replaced with another coil to continue with the procedure.There was no report of any patient adverse or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 11/5/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to correct the brand name, catalog and the unique identifier (udi) in section d.The product was incorrectly reported as 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535) by the affiliate.The correct brand name of the product is galaxy g3 xsft 2.5mm x 5cm.The correct catalog is glx122505 and the correct associated udi is (b)(4).This mdr also documents the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / l13093) was used but it became stuck in the carnelian® marvel® non-taper microcatheter (tokai medical products) and became unravelved.Additional information received indicated that the coil was unraveled but was not detached.The microcatheter was retracted slowly and the coil was removed and replaced with another coil to continue with the procedure.There was no report of any patient adverse or complication.The 2.5mm x 5cm galaxy g3 xsft coil was returned.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 5cm galaxy g3 xsft coil was returned and received contained inside a pouch.Visual inspection was performed.The hub was observed without any damage.The device positioning unit (dpu) was observed kinked at 183 cm and 185 cm from the proximal end.The marker band was found at 40 cm from the hub; this is within the specification.The resheathing tool was observed in good condition as was the introducer, there was no appearance of damage observed on the introducer.Microscopic inspection was performed.The v-notch was observed in good condition.The resistance heating (rh) and the articulation joint was both in good condition.The rh did not show evidence that it had been heated.The embolic coil was inspected and observed to be in stretched condition and entangled with the dpu.Functional testing was precluded due to the condition of the embolic coil.A review of manufacturing documentation associated with this lot (l13093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2.5mm x 5cm galaxy g3 xsft coil was stuck in the concomitant microcatheter and became unraveled was confirmed based on the observed stretched condition of the embolic coil during the microscopic inspection performed on the returned device.The condition of the embolic coil precluded it from undergoing functional testing; as a result, the reported issue that the detachable coil delivery system being impeded in the microcatheter could not be confirmed through functional testing.The dpu was noted to be kinked in two areas (183 cm and 185 cm) from the proximal end.The exact cause of the kinks observed on the dpu cannot be conclusively determined, however, the likely cause was procedural handling where force was inadvertently applied.Coil unraveling / stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as unraveling / stretching from occurring.It is possible that when the detachable coil delivery system became impeded in the microcatheter, the attempt to advance / retract the coil may have resulted in the coil becoming unraveled / stretched.The kinks observed on the dpu also suggest that force may have been applied during the attempt to maneuver the device during the procedure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 5cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in a stretched condition as observed on the embolic coil of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 11/13/2019.[additional information]: the healthcare professional reported that the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / l13093) was used but it became stuck in the carnelian® marvel® non-taper microcatheter (tokai medical products) and became unravelved.Additional information received indicated that the coil was unraveled but was not detached.The microcatheter was retracted slowly and the coil was removed and replaced with another coil to continue with the procedure.There was no report of any patient adverse or complication.The first name, last name, title and phone number of the initial reporter were provided.Updated sections: e.1: the initial reporter title, first and last names were added; initial reporter phone: +81 0463-32-0015.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9268891
Report Number3008114965-2019-01205
Device Sequence Number13921510
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLX122505
Device Lot NumberL13093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/05/2019
11/13/2019
11/20/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/05/2019
11/13/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® NON-TAPER MICROCATHETER (TOKAI)